Show simple item record

dc.contributor.authorMarchenko, Yulia V.
dc.contributor.authorGenton, Marc G.
dc.date.accessioned2016-02-25T13:43:46Z
dc.date.available2016-02-25T13:43:46Z
dc.date.issued2009-07-13
dc.identifier.citationMarchenko YV, Genton MG (2009) Multivariate log-skew-elliptical distributions with applications to precipitation data. Environmetrics 21: 318–340. Available: http://dx.doi.org/10.1002/env.1004.
dc.identifier.issn1180-4009
dc.identifier.issn1099-095X
dc.identifier.doi10.1002/env.1004
dc.identifier.urihttp://hdl.handle.net/10754/598922
dc.description.abstractWe introduce a family of multivariate log-skew-elliptical distributions, extending the list of multivariate distributions with positive support. We investigate their probabilistic properties such as stochastic representations, marginal and conditional distributions, and existence of moments, as well as inferential properties. We demonstrate, for example, that as for the log-t distribution, the positive moments of the log-skew-t distribution do not exist. Our emphasis is on two special cases, the log-skew-normal and log-skew-t distributions, which we use to analyze US national (univariate) and regional (multivariate) monthly precipitation data. © 2009 John Wiley & Sons, Ltd.
dc.description.sponsorshipGenton’s research was supported in part by NSF grants DMS-0504896, CMG ATM-0620624, and by AwardNo. KUS-C1-016-04, made by King Abdullah University of Science and Technology (KAUST). The authors thankReinaldo B. Arellano-Valle, Kenneth P. Bowman, and a referee for their helpful comments and suggestions. The mapof US climatic regions was made available by the National Oceanic and Atmospheric Administration/Departmentof Commerce
dc.publisherWiley
dc.subjectClimatic regions
dc.subjectExtreme events
dc.subjectHeavy tails
dc.subjectLog-skew-normal
dc.subjectLog-skew-t
dc.subjectMoments
dc.subjectMultivariate
dc.subjectPrecipitation
dc.subjectSkewness
dc.titleMultivariate log-skew-elliptical distributions with applications to precipitation data
dc.typeArticle
dc.identifier.journalEnvironmetrics
dc.contributor.institutionStataCorp, College Station, United States
dc.contributor.institutionTexas A and M University, College Station, United States
kaust.grant.numberKUS-C1-016-04


This item appears in the following Collection(s)

Show simple item record